# SDR 2006FA0000521

- Difficulty date: May 18, 2006
- Submitted: May 19, 2006
- Operation: General aviation
- Aircraft: N1962F
- Make and model: Cessna 172N
- Aircraft serial: 17273052
- Aircraft time: 10,792 hours
- Engine: Lyc O360A4M
- Engine time: 4,956 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LW13820
- Condition: Cracked
- Location: Engine
- Part time: 4,956 hours
- Component: Engine, Lyc, O360A4M
- Component part number: O360A4M
- Stage of operation: IN
- How discovered: D
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING A 100 HR INSPECTION, AN OIL LEAK WAS NOTED AROUND THE L/H FORWARD CRANKCASE AROUND THE UPPER CRANKCASE BOLT (PN 6-34A WITH PN LW-11866 NUT).  THE ENGINE WAS CLEANED AND A DYE PENETRANT INSPECTION PERFORMED.  A CRACK ROUGHLY 4 INCHES LONG WAS FOUND RUNNING VERTICALLY ON THE CRANKCASE FROM ABOUT 1 INCH BELOW THE CRANKCASE SEAM DOWN TO THE EDGE OF THE BEARING SURFACE OF THE BOLT HOLE, THEN DOWN ANOTHER 3 INCHES.  THE ENGINE IS BEING REMOVED FOR REPAIR OF CRANKCASE (IF POSSIBLE) OR REPLACEMENT.
